Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 89, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 28, 2006, 6:15 PM CDT for Val Verde County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2006, 6:15 PM CDT (23:15 UTC)
- Expired
- Sep 28, 2006, 8:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 57 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 282317
FFWEWX
TXC465-290115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 PM CDT THU SEP 28 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 815 PM CDT
* AT 613 PM CDT...RAINFALL ESTIMATES FROM NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATE FLASH FLOODING IS OCCURRING NEAR DEL RIO...
MOVING SOUTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE LAUGHLIN AFB
DOPPLER RADAR ESTIMATES SUGGEST OVER 2 INCHES OF RAIN HAS ALREADY
FALLEN ON THE NORTH SIDE OF DEL RIO. AN ADDITIONAL INCH OF RAIN IS
POSSIBLE FOR THE THUNDERSTORMS SHIFT SOUTHEAST OF THE CITY BY 7 PM.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2935 10098 2932 10088 2924 10078 2932 10075
2942 10071 2961 10070 2944 10105
$$2 follow-up statements
000
WGUS74 KEWX 282323
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT THU SEP 28 2006
TXC465-290115-
VAL VERDE TX-
623 PM CDT THU SEP 28 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR VAL
VERDE COUNTY...
AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED NEAR DEL RIO...MOVING SOUTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE LAUGHLIN AFB
DOPPLER RADAR ESTIMATES SUGGEST UP TO 2 INCHES OF RAIN HAS FALLEN
OVER PARTS OF DEL RIO. AN ADDITIONAL INCH OF RAIN MAY OCCUR BEFORE
THE STORMS MOVE SOUTHEAST OF THE CITY BY 7 PM.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2935 10098 2932 10088 2924 10078 2932 10075
2942 10071 2961 10070 2944 10105
$$000
WGUS74 KEWX 290038
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 PM CDT THU SEP 28 2006
TXC465-290115-
VAL VERDE TX-
735 PM CDT THU SEP 28 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR VAL
VERDE COUNTY...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONLY LIGHT RAIN OVER THE DEL RIO AREA. HOWEVER...STREAMS ARE RISING
FROM THE EARLIER VERY HEAVY RAINFALL. THE MAIN IMPACT AREA CONTINUES
TO BE THE SAN FELIPE CREEK.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2935 10098 2932 10088 2924 10078 2932 10075
2942 10071 2961 10070 2944 10105
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 5:51 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 28, 5:51 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 PM CDT THU SEP 28 2006 .UPDATE... SHORTWAVE OVER WEST TEXAS IS WELL TIMED WITH PEAK HEATING TO PRODUCE A THREAT OF SEVERE WEATHER OVER WESTERN COUNTIES THIS EVENING. FORECAST WAS UPDATED TO EXPAND THE SEVERE AREA SLIGHTLY AND TO ACCOUNT FOR THE MID-LEVEL CONVECTION MOVING INTO THE HILL COUNTRY. THIS SYSTEM SHOULD EXIT TO THE SOUTHEAST OF OUR FORECAST AREA LATE TONIGHT WITH RAIN CHANCES DECREASING NW-TO-SE. && .PREV DISCUSSION... (ISSUED 316 PM CDT THU SEP 28 2006) DISCUSSION...SHALLOW COLD FRONT CONTINUES SOUTHWARD THIS AFTERNOON ACROSS THE AREA WITH DRY ADVECTION AND GUSTY NORTHEAST WINDS. WITH INSTABILITIES OF OVER 3000 JOULES/KG (POTENTIAL ENERGY) ACROSS OUR EXTREME SOUTHWEST CWA...THERE IS A LOW CHANCE OF THUNDERSTORMS BUT ANY STORMS THAT DO FORM MAY BE SEVERE. THE FRONT WILL LIKELY DISSIPATE OFFSHORE TOMORROW MORNING WITH INCREASING LOW CLOUDS MAINLY WESTERN PORTIONS IN THE MORNING..AND ALONG THE ESCARPMENT BY MIDDAY. THIS IS DUE TO GULF MOISTURE EXPECTED TO OVERRUN THE SHALLOW COOL POOL. MOISTURE SHOULD MIX OUT BY THE EARLY FRIDAY EVENING. UPPER LEVEL RIDGING SHOULD BEGIN BUILDING OVER THE AREA SATURDAY AND BECOME DOMINANT THROUGHOUT SOUTH CENTRAL TEXAS THROUGH THE MIDDLE OF NEXT WEEK. LIGHT WINDS AND SLIGHTLY ABOVE NORMAL TEMPERATURES SHOULD RESULT FROM THE MASSIVE SUBTROPICAL RIDGE WITH A FEW SEA BREEZE SHOWERS POSSIBLE ACROSS OUR EXTREME EASTERN CWA. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/04
Hazardous weather outlook, Sep 28, 4:57 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 457 PM CDT THU SEP 28 2006 TXZ171>173-183>194-202>209-217>225-228-291030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 457 PM CDT THU SEP 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE RIO GRANDE PLAINS AND FAR SOUTHERN AREAS OF SOUTH CENTRAL TEXAS THROUGH THIS EVENING. SOME OF THE STORMS COULD BECOME SEVERE ALONG AND SOUTHWEST OF A CAMBELLTON TO PEARSALL TO BATESVILLE TO DEL RIO LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 62 min |
| Sep 28, 6:34 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 56 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.